Times of Oman
May 26, 2017 Last Updated at 10:25 AST
Warning over unlicensed drug in Oman
February 27, 2017 | 12:27 PM
by Tariq Ziad Al Haremi / [email protected]
For illustration purpose only - shutterstock
 
Sharelines

Muscat: News circulating on social media about a pharmaceutical drug that has dangerous side effects has caught the attention of the Ministry of Health who issued a warning.

‘P500 Tablets’, produced by Apex, an Indian company, has been making rounds on social media about its side effects and the Ministry of Health issued a circular warning that the product is banned in the Sultanate.

“Regarding the news of the dangerous side effect caused by P500 Tablets which are produced by Indian company Apex, the ministry ensures that the drug and company are not registered with the ministry and therefore any products by the company is not permitted for circulation or distribution in the Sultanate,” said the ministry in a tweet.

“The drug contains Paracetamol 500mg, which is a pain reliever and fever reducer,” added the ministry.

Common paracetamol side effects include increased sweating, loss of appetite, nausea, stomach cramps or pain and tenderness in the upper abdomen.

Rare side effects include skin rash, hives, ulcers, unusual bleeding or bruising, unusual tiredness or weakness and yellow eyes or skin, which are considered the initial signs of an overdose.

According to Drugs.com, “An overdose of paracetamol can cause serious harm. The maximum amoung of paracetamol for adults is 1 gram (1000mg/2 tablets) per dose and 4 grams (4000mg/4 tablets) per day. Taking more paracetamol can cause damage to your liver.”


STAY UPDATED
Subscribe to our newsletter and be the first to know all the latest news